Advances in Differential Equations

Well-posedness of nonlinear parabolic problems with nonlinear Wentzell boundary conditions

Giuseppe Maria Coclite, Gisèle Ruiz Goldstein, and Jerome A. Goldstein

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Of concern is the nonlinear parabolic problem with nonlinear dynamic boundary conditions \begin{align*} & u_t +\,{\rm div}(F(u))=\,{\rm div}({\mathcal A}\nabla u),\qquad u(0,x)=f(x), \\ & u_t +\beta{{{\partial}^{\mathcal A}_{\nu}}} u+\gamma(x, u)-q\beta {\Delta_{\rm LB}} u=0, \end{align*} for $x\in \Omega\subset \mathbb R^N$ and $t\ge0$; the last equation holds on the boundary ${\partial}\Omega$. Here ${\mathcal A}=\{a_{ij}(x)\}_{ij}$ is a real, Hermitian, uniformly positive definite $N\times N$ matrix; $F\in C^1(\mathbb R^N;\mathbb R^N)$ is Lipschitz continuous; $\beta\in C({\partial}\Omega)$, with $\beta>0$; $\gamma:{\partial}\Omega\times\mathbb R\to \mathbb R; \,q\ge 0$; and ${{{\partial}^{\mathcal A}_{\nu}}} u$ is the conormal derivative of $u$ with respect to $A$; everything is sufficiently regular. Here we prove the well-posedness of the problem. Moreover, we prove explicit stability estimates of the solution $u$ with respect to the coefficients ${\mathcal A},$ $ F,$ $\beta,$ $\gamma,$ $q,$ and the initial condition $f$. Our estimates cover the singular case of a problem with $q=0$ which is approximated by problems with positive $q$.

Article information

Source
Adv. Differential Equations Volume 16, Number 9/10 (2011), 895-916.

Dates
First available in Project Euclid: 17 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.ade/1355703180

Mathematical Reviews number (MathSciNet)
MR2850757

Zentralblatt MATH identifier
1231.35102

Subjects
Primary: 35K05: Heat equation 47H02 35K60: Nonlinear initial value problems for linear parabolic equations

Citation

Coclite, Giuseppe Maria; Goldstein, Gisèle Ruiz; Goldstein, Jerome A. Well-posedness of nonlinear parabolic problems with nonlinear Wentzell boundary conditions. Adv. Differential Equations 16 (2011), no. 9/10, 895--916. https://projecteuclid.org/euclid.ade/1355703180.


Export citation